Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I had mild but v persistent acne and went on a 4 month course of accutane. 2 months in I developed very dry eyes and as a result stopped the course.

My acne did clear up however now i have oily skin again but my eyes are still very dry to the point where i can't wear my contact lenses.

Its been 2 months since I stopped the course and my eyes are still verydry.

I have managed to wear my lenses for short periods of time but i'm again struggling. Pre-tane I wore my lenses all day everyday for years with not one single problem.

I'm now wondering if this is going to be a permanent irreversible side effect of taking the tane.

I took 40mg for a month and then 60mg for the second.

Has anyone had similar effects ?

Does it take a while for your eyes to revert back or is this it ?

Cheers,

Jammie.

Link to comment
Share on other sites

I was on Accutane but I dont remember if I experienced dry eyes. I had to stop it because of other horrible side effects. Anyway, maybe you could ask your dr for prescription eye drops. Maybe that would help

Link to comment
Share on other sites

I've had really dry eyes since 2-3 weeks in, but fortunately I've been able to stick with it thanks to regular use of eye drops. It IS extremely annoying, though.

They say some effects may last as long as 6 months post tane, so I'd wait a bit longer before assuming it's permanent. Do talk to your derm, though.

Link to comment
Share on other sites

I use Naphcon eye drops

and some lubricating gel you put on your eyelids while u sleep

works wonders

also do a cold compress

Link to comment
Share on other sites

same thing happened to me exactly except i finished the course did a full 6 months 80 mg and the dry eyes hit around 3 months in. i'm now 9 months post accutane and i still have severly dry eyes. i've been to tons of doctors and been through tons of treatments for my eyes and i really regret going on accutane because i cannot wear contacts anymore. even with out contacts they are very very uncomfortable and dry. at this point i definetly regret going on tane since this has really messed up my quality of life on a daily basis. hopefully as i get older or more time passes it heals it's self but i'm becoming doubtful. anyways what i suggest is you go see a opthamoligist right away and tell him/her your history. get them to diagnose exactly what is wrong with your eyes. good luck

Link to comment
Share on other sites

I am 2 years 8 months post accutane and still have dry eyes. I have never worn contacts and never even knew what dry eye was before accutane, but I can say now that I also regret taking Accutane. I was only on it for 2.5 months before getting off of it because of my eyes. I have been told that it can take years before accutane induced dry eye clears up, but it can be permanent as well.

Link to comment
Share on other sites

I am 2 years 8 months post accutane and still have dry eyes. I have never worn contacts and never even knew what dry eye was before accutane, but I can say now that I also regret taking Accutane. I was only on it for 2.5 months before getting off of it because of my eyes. I have been told that it can take years before accutane induced dry eye clears up, but it can be permanent as well.
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×